MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5 13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 01/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm vticm5_13.2 implantable collamer lens of diopter -7.50/2.0/180 (sphere/cylinder/axis) into the patient's left eye (os) on (b)(6) 2024.On (b)(6) 2024 the lens was explanted due to refractive surprise.On (b)(6) 2024 a replacement lens of a different model/same length was implanted.The problem was not resolved.The cause of the event was reported as the device - "wrong axis in the ticl".
 
Additional Manufacturer Narrative
Type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.(b)(4).
 
Additional Manufacturer Narrative
H3 - device evaluation: the lens was returned in liquid in a vial.Visual inspection found haptic broken to the lens.Dimensional inspection found the lens to be within specifications.Functional inspection found that the returned lens did not meet original values measured at the time of manufacturing.(b)(4).
 
Additional Manufacturer Narrative
H3 - device evaluation 3331 - device history record (dhr) review - the device history records indicates that the product has been manufactured within the established process parameters and that there is no indication that the manufacturing and/or processing of the device contributed to the complaint issue.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key19347511
Report Number2023826-2024-02313
Device Sequence Number2581737
Product Code QCB
UDI-Device Identifier00840311311699
UDI-Public00840311311699
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVTICM5 13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer07/10/2024
09/25/2024
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date07/16/2024
09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexMale